MAUDE Adverse Event Report: EDWARDS LIFESCIENCE IRVINE HEMOSPHERE; CATHETER, OXIMETER, FIBEROPTIC

EDWARDS LIFESCIENCE IRVINE HEMOSPHERE; CATHETER, OXIMETER, FIBEROPTIC
Model Number HEM1
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product codes for the device include: dqk: computer, diagnostic, programmable.Qaq: adjunctive predictive cardiovascular indicator.Mud: oximeter, tissue saturation.Dxn: system, measurement, blood-pressure, non-invasive.Dsb: plethysmograph, impedance.Qms: adjunctive open loop fluid therapy recommender.Fll: thermometer, electronic, clinical.The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
It was reported that the heart rate was not displayed on the hemosphere monitor, or it was displaying heart rate but showing unstable values such as 7 bpm or 14 bpm.The expected hr values were between 70 bpm and 90 bpm, similar to those shown by the patient monitor.There was no abnormality found in the waveform and it matched to the pressure value.The error message, alert sv heart rate signal missing, was displayed in the situation that hr values were not displayed.The issue was not considered to be affected by the patient condition.The analog cable was replaced, but no improvement was observed.No treatment was given to the patient based on the inaccurate values.No patient injury reported.
 
Additional Manufacturer Narrative
The device was not returned, however image and video were provided, and the complaint can be confirmed.Additionally, the device log was provided and evaluated, but the nonconformance cannot be confirmed as there was not enough information from the logs to investigate.No product was returned for evaluation.Without return of the unit, it is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.It is not known if some procedural factors may have contributed to the event.A device history record review was completed and documented that the device met all specifications upon distribution.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of the monthly review.

Brand Name
HEMOSPHERE
Common Device Name
CATHETER, OXIMETER, FIBEROPTIC
Manufacturer (Section D)
EDWARDS LIFESCIENCE IRVINE
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCE IRVINE
1 edwards way
irvine CA 92614
Manufacturer Contact
erika bonilla
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key19940379
Report Number2015691-2024-05981
Device Sequence Number11981131
Product Code DQE
UDI-Device Identifier00690103197006
UDI-Public(01)00690103197006(11)200711
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K163381
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/20/2025
Device Model NumberHEM1
Device Lot Number13825606
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer10/02/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/11/2020
Is the Device Labeled for Single Use? (Y/N) No
Patient Sequence Number1
Patient SexUnknown